Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2001, 12:54 PM EDT for Montgomery County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2001, 12:54 PM EDT (16:54 UTC)
- Expired
- Jul 7, 2001, 1:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 071655 SVRILN OHC113-071730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1254 PM EDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 130 PM EDT... * AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF VANDALIA...OR ABOUT 2 MILES SOUTH OF TIPP CITY...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HUBER HEIGHTS... VANDALIA... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:11 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 11:11 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1111 AM EDT SAT JUL 7 2001 WILL SEND UPDATE AT BOTTOM OF THE HOUR TO FRESHEN ZONES AND REMOVE MORNING WORDING. REMNANTS OF MCS SPLIT TO TWO GOOD AREAS OF VERY HEAVY RAIN...IN CENTRAL CWA AND JUST W OF CWA. HIGH WBZ WOULDNT WARRANT MUCH IN THE WAY OF HAIL...AND DONT THINK THAT SEVERE THREAT IS THAT GREAT ASIDE FROM AN INDIVIDUAL CELL POPPING. EVEN HERE...CLOUD SHIELD FROM MCS SHOULD HOLD ANY ADDED INSTABILITY BY LIMITING OR EVEN CUTTING OFF DIFFERENTIAL HEATING. MOST OF PM STORMS SHOULD HOLD W OF FCST AREA...BUT AM UNSURE ATTM AS MESOETA DIDNT DO TOO WELL WITH CONCENTRATION OF PRECIPITATION THIS MORNING. EXPECT TO TRY AND CUT POPS...BUT DONT KNOW IF THAT WILL BE POSSIBLE UNDER THIS WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS. TEMPS TODAY SHOULD RECOVER RELATIVELY QUICK AFTER RAIN ENDS...BUT STILL EXPECT TO HEDGE A LITTLE AND CUT A CATEGORY ACROSS THE BOARD FROM PREVIOUS FCST. GOOD WAA IN PLACE FOR THE REST OF THE DAY. .ILN...NONE. FRANKS
In the hours before
Local storm report, Jul 7, 12:15 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1215 PM EDT SAT JUL 7 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1211 PM TURTLE CREEK TOWNSHIP OH 2.00 INCH HAIL
07/07/01 SHELBY
BELTONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:05 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 25 min |
| Jul 7, 12:25 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.